Minnesota, 2011Flash Flooding and Damaging Winds in Minnesota, June 27, 2011
June 27, 2011 · NWS DLH · 17 events in 4 counties and zones
Low pressure over central Minnesota brought tropical moisture into northeast Minnesota. A cold front, over Saskatchewan that morning, triggered slow moving thunderstorms with heavy rain..
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over central Minnesota brought tropical moisture into northeast Minnesota. A cold front, over Saskatchewan that morning, triggered slow moving thunderstorms with heavy rain.. Rainfall of 2 to 4 inches overnight and through the day was common. There were reports of an inch an hour rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 27, 5:44 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 27, 5:44 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
644 AM CDT MON JUN 27 2011
.AVIATION...12Z TAFS.
AN AREA OF SHOWERS AND STORMS FROM SAZ TO ELO TO THE CANADIAN
BORDER. MVFR CIGS/VSBYS IN THE VCNTY OF THE STORMS. EXPECT THE
SHOWERS AND STORMS TO SPREAD SEWD THIS MORNING REACHING DLH/BRD
AREAS BY 15Z/16Z. GUSTY WINDS WILL BE FOUND NEAR THE STRONGER
STORMS. A CLEARING TREND IS EXPECTED AFTER 03Z AS HIGH PRESSURE
BUILDS INTO THE AREA.
&&
.PREV DISCUSSION... /ISSUED 358 AM CDT MON JUN 27 2011/
SHORT TERM...TODAY THROUGH WEDNESDAY...
RATHER INTENSE S/W TROF BY LATE JUNE STANDARDS CONTINUES TO
AMPLIFY ACROSS THE DAKOTAS EARLY THIS MORNING WHILE TRANSLATING
STEADILY EASTWARD TOWARD THE WRN GREAT LAKES. THUNDERSTORMS HAVE
DEVELOPED QUITE ROBUSTLY DURING THE PAST 3-4 HOURS ALONG AN AXIS
FROM WCENT MN NORTHEASTWARD TO THE BOUNDARY WATERS..AND HAVE
LARGELY BEEN TRACKING OVER MANY OF THE SAME AREAS. LATEST MODEL
GUIDANCE CONTINUES TO FOCUS PROLONGED PERIOD OF HEAVIER PRECIP
RATES OVER THE MN ARROWHEAD THIS MORNING INTO THIS AFTERNOON..BUT
RADAR TRENDS STRONGLY SUGGEST THAT A HEAVY RAIN THREAT ALSO EXISTS
UNDERNEATH ONGOING ACTIVITY FROM WALKER/BEMIDJI AREAS ENEWD TO
BIGFORK/COOK AND THE BOUNDARY WATERS. CONFIDENCE ON EXACT
PLACEMENT OF LONGER DURATION HEAVY PRECIP RATES REMAINS LESS THAN
WHAT WE/D LIKE TO SEE IT ONLY A FEW HOURS IN ADVANCE AS WAVE
APPROACHES..SO WE HAVE OPTED TO HOIST A FAIRLY BROAD-BRUSHED FLASH
FLOOD WATCH THRU 7 PM THIS EVENING ENCOMPASSING BOTH PRIMARY
THREAT AREAS DEFINED ABOVE.
WAVE WILL WRAP UP FURTHER OVER LK SUPERIOR TONIGHT..BUT SURFACE
COLD FRONT WILL FINALLY SWEEP EASTWARD ACROSS THE AREA BY TUESDAY
MORNING AND SHUD BRING AN END TO PRECIP CHANCES FOR 24-36 HOURS AS
LOW LEVEL RIDGING BUILDS IN. TUESDAY LOOKS TO BE A DRY DAY WITH
LIGHT WINDS AS RIDGE RESIDES OVERHEAD..WITH WARM ADVECTION PATTERN
COMMENCING IN RETURN SOUTHERLY FLOW TUESDAY NIGHT AND WEDNESDAY.
VERY WARM MID LEVEL TEMPS /700 MB READINGS APPROACHING +15C/ WILL
MAKE A PUSH TOWARD THE WRN GREAT LAKES WED/WED NITE AIDED BY A
FAIRLY STRONG LLJ. THESE TEMPS SHUD BE WARM ENUF TO BUILD A STRONG
CAP OVER THE SW PART OF THE CWA BY WED EVENING IF CURRENT MODEL
FORECASTS COME TO PASS. HOWEVER..WE HAVE OPTED FOR LOW POPS
WED/WED NITE GENERALLY EAST OF THE HIGHWAY 53 CORRIDOR..WHERE
WARM/MOIST ADVECTION MAY BE SLIGHTLY ENHANCED BY MODEST LOW LEVEL
FGEN AND A WEAKER CAP WHERE A FEW T-STORMS MAY FORM.
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
UPPER LEVEL RIDGING COVERS THE FA WEDNESDAY NIGHT. SW FLOW UNDER
THE RIDGE WILL PUMP WARM/HUMID AIR INTO THE AREA. THE WARM TEMPS
UP TO H7 SHOULD EFFECTIVELY CAP OFF THE ATMOSPHERE. HOWEVER...A
FEW TSTMS CANNOT BE RULED OUT WED NIGHT ALONG THE LEADING EDGE
OF THE VERY WARM MID LEVEL TEMPS AND WE HAVE ADDED LOW POPS FOR
THIS REASON OVER THE NE PART OF THE CWA. THIS RIDGING CONTINUES ON
THURSDAY. THE GFS IS THE ONLY LONG RANGE MODEL BRAKING DOWN THE
RIDGE AND WILL BE IGNORED. THURSDAY NIGHT THE MODELS AGREE THAT
THE RIDGE WILL BE PUSHED E ALLOWING A SHORT WAVE TROF TO CROSS THE
FA. DIFFERING SOLUTIONS IN SPEED/TIMING AND HAVE SMALL POPS IN
PLACE. THE DIFFERENCES CONTINUE ON FRIDAY...BUT THEY DO AGREE THE
BEST FORCING WILL BE NEAR THE INTERNATIONAL BORDER. HAVE ARRANGED
POPS TO REFLECT THIS THINKING. LEFT THE REMAINDER OF THE EXTENDED
UNCHANGED DUE TO MODEL DIFFERENCES.
AVIATION...06Z TAF ISSUANCE.
A COLD FRONT WILL TRACK SLOWLY EAST ACROSS MINNESOTA TONIGHT...
REACHING THE WISCONSIN AREAS MONDAY MORNING. THE FRONT WILL BRING
SCT SHRA/TSTMS AND PERIODS OF MVFR CIGS. CIGS WILL GRADUALLY LIFT
AFT 18Z MON.
&&
.POINT TEMPS/POPS...
DLH 68 52 70 54 / 80 20 10 10
INL 72 49 74 54 / 70 20 10 10
BRD 74 54 75 57 / 70 10 10 10
HYR 72 54 75 53 / 80 20 10 10
ASX 67 52 73 52 / 80 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ011-012-018>021-
025-026-035-037.
WI...NONE.
LS...NONE.
&&
AVIATION...GSFHazardous weather outlook, Jun 27, 3:50 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
450 AM CDT MON JUN 27 2011
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
450 AM CDT MON JUN 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD THUNDERSTORMS WILL AFFECT MUCH OF THE NORTHLAND
TODAY...BEFORE ENDING FROM WEST TO EAST THIS EVENING. THE PRIMARY
THREAT FROM THUNDERSTORMS TODAY WILL BE HEAVY RAINFALL OVER PORTIONS
OF CENTRAL... NORTHERN AND NORTHEAST MINNESOTA. THE AXIS OF HEAVIEST
RAINFALL IS EXPECTED TO SHIFT FROM LEECH LAKE TO COOK AND THE
BOUNDARY WATERS THIS MORNING... TO THE I-35 CORRIDOR AND THE
MINNESOTA ARROWHEAD AND PARTS OF NORTHWEST WISCONSIN BY THIS
AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN
AND NORTHEAST MINNESOTA FOR TODAY.
IN ADDITION... IT IS POSSIBLE THAT A FEW STORMS MAY REACH MARGINALLY
SEVERE LEVELS TODAY... PERHAPS PRODUCING LARGE HAIL AND DAMAGING
WINDS. HOWEVER... THE HEAVY RAINFALL THREAT IS MUCH GREATER THAN
THE RISK OF SEVERE STORMS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS FAR NORTHERN
MINNESOTA... THE MINNESOTA ARROWHEAD AND PARTS OF NORTHWEST
WISCONSIN WEDNESDAY AND WEDNESDAY NIGHT. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY... AND AGAIN NEXT WEEKEND.
IT IS TOO EARLY TO DETERMINE WHETHER THERE WILL BE A SIGNIFICANT
RISK OF SEVERE THUNDERSTORMS DURING THOSE TIME PERIODS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY... AND RAINFALL
REPORTS WILL BE GREATLY APPRECIATED FROM ANY OF OUR SPOTTERS.
LSZ121-140>148-281100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-SAND ISLAND TO
BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
450 AM CDT MON JUN 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL SPREAD ACROSS WESTERN LAKE SUPERIOR TODAY AND
PERSIST INTO TONIGHT. A FEW STORMS MAY PRODUCE GUSTY WINDS AND
HAIL... ALONG WITH LOCALLY HIGHER WAVE HEIGHTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS OVER WESTERN LAKE SUPERIOR THIS
WEEK WILL BE WEDNESDAY AND WEDNESDAY NIGHT... THURSDAY NIGHT AND
FRIDAY... AND AGAIN NEXT WEEKEND.
MILLER
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 27, 5:14 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
614 AM CDT MON JUN 27 2011
MNZ025-271130-
NORTH CASS-
614 AM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS MOVING TOWARD WALKER AND LEECH LAKE...
AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF WALKER...MOVING
NORTHEAST AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
PHEASANT LAKE... TEN MILE LAKE... HACKENSACK...
WALKER... LEECH LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4728 9468 4742 9437 4696 9414 4684 9466
MILLER
Special weather statement, Jun 27, 5:16 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
616 AM CDT MON JUN 27 2011
MNZ033-271130-
SOUTH CASS-
616 AM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN CASS COUNTY...
AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MOTLEY...MOVING NORTHEAST
AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
LEADER... ESTERDY... GULL LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4680 9457 4662 9437 4629 9435 4632 9442
4630 9455 4635 9466 4634 9473 4640 9479
4668 9480
MILLERSpecial weather statement, Jun 27, 5:38 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
638 AM CDT MON JUN 27 2011
MNZ018-025-026-033-034-271200-
CROW WING-NORTH CASS-NORTH ITASCA-SOUTH CASS-SOUTH ITASCA-
638 AM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS OVER CASS COUNTY...
AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALKER TO JUST WEST
OF MOTLEY...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS. SOME LOCALES MAY PICK UP IN EXCESS OF A HALF INCH
OF RAIN IN LESS THAN 20 MINUTES. THIS MAY RESULT IN LOCAL FLOODING
OF POORLY DRAINED AREAS.
LOCATIONS IMPACTED INCLUDE...
HACKENSACK... CASINO... BACKUS...
PHEASANT LAKE... LEECH LAKE... EAST GULL LAKE...
NORTH LONG LAKE... GULL LAKE... WHIPHOLT...
SCHLEY... PINE RIVER... LAKE SHORE...
CHICKAMAW BEACH... LOWER WHITEFISH LAKE...
LOWER HAY LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4681 9478 4682 9467 4733 9468 4764 9393
4641 9410 4635 9474 4640 9479 4673 9480
MILLERSpecial weather statement, Jun 27, 6:04 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
704 AM CDT MON JUN 27 2011
MNZ010-011-018-025-026-033>036-271230-
CROW WING-KOOCHICHING-NORTH CASS-NORTH ITASCA-NORTH ST.
LOUIS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-SOUTH ITASCA-
704 AM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN MINNESOTA...
AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WIRT TO CASINO...
MOVING NORTHEAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
NORTH LONG LAKE... LOWER WHITEFISH LAKE...
MUD LAKE... TOBIQUE... TALMOON...
SWANBURG... NISSWA... MANHATTAN BEACH...
LEGIONVILLE... LAKE HUBERT... JESSIE LAKE...
BREEZY POINT... BRAINERD... BOWSTRING...
BALL CLUB...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4782 9430 4821 9304 4734 9315 4648 9342
4631 9440 4632 9447 4630 9455 4632 9463
4636 9469
MILLERSpecial weather statement, Jun 27, 6:54 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
754 AM CDT MON JUN 27 2011
MNZ025-034-035-271330-
CROW WING-NORTH CASS-NORTHERN AITKIN-
754 AM CDT MON JUN 27 2011
...STRONG THUNDERSTORM MOVING INTO FAR SOUTHEAST ITASCA COUNTY...
AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EMILY...MOVING NORTHEAST AT 40 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
SWATARA AND HAYPOINT BY 815 AM...
HILL CITY BY 825 AM...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4703 9400 4702 9339 4666 9384 4676 9411
LAMERS
Special weather statement, Jun 27, 7:15 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
815 AM CDT MON JUN 27 2011
MNZ018-026-035-271350-
NORTH ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
815 AM CDT MON JUN 27 2011
...LINE OF STRONG STORMS APPROACHING GRAND RAPIDS AREA...
AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COHASSET TO HILL
CITY TO 16 MILES SOUTHWEST OF SWATARA...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND
GUSTS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
POKEGAMA DAM... PRAIRIE LAKE... LA PRAIRIE...
GRAND RAPIDS... WABANA LAKE... SWATARA...
HILL CITY... GUNN... HAYPOINT...
COLERAINE... BOVEY... TACONITE...
BLACKBERRY... SPLIT HAND LAKE... MARBLE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4766 9316 4739 9307 4694 9307 4680 9378
4698 9377 4730 9377
LAMERSEvent by event
11 heavy rain, 4 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Itasca
- When
- June 27, 7:40 AM CST
- Where
- Itasca County, 0.69 mi N of Grand Rapids Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 47.230, -93.520
Large trees were blown down in the Grand Rapids area.
Flash Flood, Itasca
- When
- June 27, 7:45 AM CST
- Where
- Itasca County, 10.86 mi SSW of Togo to 12.61 mi SW of Bear River
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 47.670, -93.240
Roads were inundated in the Bear Lake area.
Thunderstorm Wind, Itasca
- When
- June 27, 7:58 AM CST
- Where
- Itasca County, Nashwauk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 47.380, -93.170
Trees were blown down on County Roads 8 and 56 near Nashwauk. A few trees fell on power lines, with power outages in the Grand Rapids area and to the east near Nashwauk, Pengilly and Warba.
Heavy Rain, St. Louis
- When
- June 27, 8:00 AM CST to 9:00 AM CST
- Where
- St. Louis County, 3.31 mi ENE of Orr
- Reported by
- Trained Spotter
- Coordinates
- 48.060, -92.760
One hour rainfall of 1.24 inches was reported.
Flash Flood, Itasca
- When
- June 27, 8:15 AM CST
- Where
- Itasca County, 2.43 mi ESE of Marcell to 1.79 mi S of Marcell
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 47.590, -93.650
Highway 45 was partially washed out between County Road 7 and State Highway 38.
Flash Flood, St. Louis
- When
- June 27, 8:20 AM CST
- Where
- St. Louis County, 2.79 mi W of Sturgeon to 4.72 mi W of Shermans Corner
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 47.780, -92.930
Water was running over County Highway 22 about 1.5 miles west of Highway 73.
Heavy Rain, Itasca
- When
- June 27, 9:00 AM CST
- Where
- Itasca County, 14.93 mi E of Marcell to 8.89 mi E of Marcell
- Reported by
- Public
- Coordinates
- 47.590, -93.380
Heavy rainfall of 2.84 inches was reported at a private weather station.
Heavy Rain, Itasca
- When
- June 27, 10:00 AM CST
- Where
- Itasca County, 2.72 mi WSW of Grand Rapids
- Reported by
- Amateur Radio
- Coordinates
- 47.230, -93.580
Three inches of rain fell in 18 hours, but most fell between 700 AM and 900 AM CST.
Heavy Rain, Itasca
- When
- June 27, 10:00 AM CST
- Where
- Itasca County, 2.8 mi S of Cohasset
- Reported by
- Amateur Radio
- Coordinates
- 47.230, -93.620
Rainfall of 2.3 inches was measured in the past 18 hours; most fell between 700 AM and 0900 AM CST.
Heavy Rain, Itasca
- When
- June 27, 10:00 AM CST
- Where
- Itasca County, 0.47 mi W of Mack
- Reported by
- Amateur Radio
- Coordinates
- 47.570, -93.790
Three inches of rain fell in 18 hours. Most of the rain fell between 0700 and 0900 AM CST.
Heavy Rain, Itasca
- When
- June 27, 4:30 PM CST
- Where
- Itasca County, 1.86 mi W of Bigfork
- Reported by
- Trained Spotter
- Coordinates
- 47.750, -93.690
Five and a quarter inches of rain fell since the previous night.
Heavy Rain, Itasca
- When
- June 27, 4:44 PM CST
- Where
- Itasca County, 11.12 mi NW of Taconite
- Reported by
- Trained Spotter
- Coordinates
- 47.450, -93.520
Rainfall of 3.15 inches was reported.
Heavy Rain, St. Louis
- When
- June 27, 4:52 PM CST
- Where
- St. Louis County, 4.26 mi SW of Vermillion
- Reported by
- COOP Observer
- Coordinates
- 47.930, -92.570
Two inches of rain fell overnight and 3.4 inches fell since since 5 am CST.
Heavy Rain, Lake
- When
- June 27, 7:05 PM CST
- Where
- Lake County, 0.83 mi SE of Little Marais
- Reported by
- Trained Spotter
- Coordinates
- 47.410, -91.110
Nearly three-quarters of an inch of rain fell in one and a half hours.
Heavy Rain, Lake
- When
- June 27, 7:30 PM CST
- Where
- Lake County, 0.83 mi SW of Silver Bay
- Reported by
- Trained Spotter
- Coordinates
- 47.290, -91.280
Rainfall was received in the past hour and a half.
Heavy Rain, Cook
- When
- June 27, 8:09 PM CST
- Where
- Cook County, 0.83 mi NE of Marais
- Reported by
- AWOS
- Coordinates
- 47.760, -90.340
Almost an inch of rain fell within 45 minutes.
Flash Flood, Cook
- When
- June 27, 8:15 PM CST
- Where
- Cook County, 3.62 mi SW of Taconite Harbor to 2.38 mi SSE of Taconite Harbor
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 47.480, -91.000
Water covered State Highway 61 between County Road 6 and the Manitou River.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Ohio, June 27, 2011$95,000 · EF1 · 4 events
- Damaging Winds and Lightning Strike in North Carolina, June 27, 2011$150,000 · 55 kt wind · 8 events
- Hail and Damaging Wind in Georgia, June 27, 2011$160,000 · 1 in hail · 4 events
- Damaging Winds in Indiana, June 27, 2011$140,000 · 78 kt wind · 3 events
- Damaging Winds and Lightning Strike in Kentucky, June 27, 2011$86,000 · 56 kt wind · 8 events
- Damaging Winds in Tennessee, June 27, 2011$35,000 · 60 kt wind · 3 events
- Damaging Wind in Missouri, June 27, 2011$30,000 · 56 kt wind · 1 event
- Damaging Winds in Texas, June 27 to 28, 2011$20,000 · 60 kt wind · 8 events
- Damaging Winds in Kentucky, June 27, 2011$18,000 · 52 kt wind · 4 events
- Damaging Wind in Virginia, June 27, 2011$20,000 · 55 kt wind · 1 event
- Damaging Winds in Illinois, June 27, 2011$18,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New Mexico, June 27, 2011$15,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322387, 322370, 322388, 322376, 322372, 322373, 322375, 322377, 322378, 322379, 322380, 322381, 322382, 322384, 322385, 322386, 322374.